Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 332, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 9, 2012, 9:58 AM CDT for 4 counties in Tennessee. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 9:58 AM CDT (14:58 UTC)
- Expired
- Aug 9, 2012, 10:15 AM CDT
- In force
- 17 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 10:03 AM CDT | TSTM WND DMG | 2 W Hartsville, TN | TREE ACROSS OLDHAM ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2387 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
230
WUUS54 KOHX 091458
SVROHX
TNC111-165-169-189-091530-
/O.NEW.KOHX.SV.W.0332.120809T1458Z-120809T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
958 AM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMNER COUNTY IN MIDDLE TENNESSEE...
NORTHERN TROUSDALE COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL WILSON COUNTY IN MIDDLE TENNESSEE...
WESTERN MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1030 AM CDT
* AT 957 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR GALLATIN...MOVING NORTHEAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
HARTSVILLE...
WESTMORELAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3665 8632 3665 8626 3664 8622 3643 8602
3628 8644 3642 8658 3666 8633
TIME...MOT...LOC 1458Z 231DEG 41KT 3641 8642
$$
FORECASTER: ROSE2 follow-up statements
854
WWUS54 KOHX 091509
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1009 AM CDT THU AUG 9 2012
TNC111-165-169-189-091530-
/O.CON.KOHX.SV.W.0332.000000T0000Z-120809T1530Z/
SUMNER TN-TROUSDALE TN-WILSON TN-MACON TN-
1009 AM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MACON...NORTH CENTRAL WILSON...NORTHERN TROUSDALE AND SUMNER COUNTIES
UNTIL 1030 AM CDT...
AT 1006 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR WESTMORELAND...OR 10 MILES
NORTHWEST OF HARTSVILLE...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL WILSON...NORTHERN TROUSDALE...SUMNER AND WESTERN MACON
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3665 8632 3665 8626 3664 8622 3643 8602
3628 8644 3642 8658 3666 8633
TIME...MOT...LOC 1509Z 231DEG 41KT 3654 8621
$$
ROSE675
WWUS54 KOHX 091515
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1015 AM CDT THU AUG 9 2012
TNC111-165-169-189-091525-
/O.CAN.KOHX.SV.W.0332.000000T0000Z-120809T1530Z/
SUMNER TN-TROUSDALE TN-WILSON TN-MACON TN-
1015 AM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MACON...NORTH CENTRAL
WILSON...NORTHERN TROUSDALE AND SUMNER COUNTIES IS CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA AND BEEN REPLACED BY A SUBSEQUENT WARNING.
LAT...LON 3665 8632 3665 8626 3664 8622 3643 8602
3628 8644 3642 8658 3666 8633
TIME...MOT...LOC 1515Z 231DEG 41KT 3658 8614
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:03 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 9, 7:03 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 703 AM CDT THU AUG 9 2012 .UPDATE...AVIATION. && .AVIATION...12Z TAFS. H5 TROF WL DROP SOUTH OVER THE REGION TDAY WITH SCT RW/TRW. BKN CU WL DEVELOP W/CHANCE OF STRONG TO SVR STORMS AFTN-EARLY EVE AT THE TERMINALS...MAINLY MVFR COND. TNGT...A LINE OF STORMS POSSIBLE WITH COLD FRONT. TIMING LOOKS TO BE AROUND 06Z KCKV...09Z KBNA AND BY 12Z KCSV. && .PREV DISCUSSION... /ISSUED 340 AM CDT THU AUG 9 2012/ DISCUSSION...FRONTAL SYSTEM STILL WELL NORTH OF THE AREA OVER THE PLAINS. IT SHOULD DROP QUICKLY SWD TDA TO A SRN IN TO ARKLATEX POSITION BY 7 PM TONIGHT. RAIN CHANCES WILL INCREASE QUICKLY OVER THE AREA AHEAD OF THE FRONT. FRONT PLOWS INTO THE MIDSTATE LATE TONIGHT AND IS EXPECTED TO BE AT OR JUST EAST OF CSV BY NOON FRI. WE EXPECT SCATTERED TO NUMEROUS TSTMS AHEAD OF THE FRONT...SOME TSTMS COULD BE SEVERE WITH DAMAGING WINDS...MAINLY FROM LATE AFTN THROUGH MIDNIGHT. POPS BEGIN TO DIMINISH FRI AFTN AS THE FRONT PULLS FURTHER EAST AND WILL END IN THE PLATEAU FRI EVE. GENERALLY DRY CONDITIONS AS THE SFC RIDGE OCCUPIES THE AREA. AFTN HIGH TEMPS FROM 80 TO 85 WITH LOWS IN THE UPPER 50S TO LOWER 60S. THOUGHT THE AFTN MOS TEMP GUIDANCE WAS A COUPLE DEGREES TOO LOW FOR THE MIDDLE OF AUG WITH ONLY A FEW CLOUDS ALOFT. BOTH THE ECM AND GFS BRING IN A 2ND...WEAKER...FRONT LATE MON NGT WITH RAIN CHANCES EXPECTED IN THE WEST ON MON AFTN AND OVER THE AREA FOR MON NGT AND TUE. OF COURSE...THIS IS ONLY 20 PCT POPS. THE 20 POPS ARE EXTENDED THROUGH THU AS OTHER WEAK WAVES ALOFT MOVE ACROSS THE AREA. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Aug 9, 5:30 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU AUG 9 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-101030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 530 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. SCATTERED STORMS ARE EXPECTED TODAY. A COLD FRONT IS EXPECTED TO PUSH INTO THE REGION TONIGHT...WITH A LINE OF STORMS POSSIBLE. SOME STORMS MAY BE SEVERE BOTH TODAY AND TONIGHT...WITH DAMAGING WINDS...HAIL...HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Special weather statement, Aug 9, 7:34 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
734 AM CDT THU AUG 9 2012
TNZ007-008-027-091300-
DAVIDSON-ROBERTSON-SUMNER-
734 AM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON AND SUMNER
COUNTIES...
AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENBRIER...OR 7 MILES SOUTHEAST OF
SPRINGFIELD...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3658 8636 3631 8677 3644 8693 3666 8672
3666 8659 3664 8657 3666 8652 3666 8646
04Local storm report, Aug 9, 7:49 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
749 AM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
08/09/2012 ROBERTSON TN TRAINED SPOTTER
TREES AND POWERLINES DOWN ALONG CENTRAL AVENUE. DIME
SIZED HAIL ALSO REPORTED.
&&
11Special weather statement, Aug 9, 9:19 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
919 AM CDT THU AUG 9 2012
TNZ007-008-026-027-091545-
CHEATHAM-DAVIDSON-ROBERTSON-SUMNER-
919 AM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...ROBERTSON
AND SUMNER COUNTIES...
...MORE HEAVY RAINS ARE ON THE WAY...AND LOCALIZED FLOODING WILL BE
POSSIBLE THROUGH LATE MORNING...
AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
ASHLAND CITY TO 6 MILES NORTHWEST OF NASHVILLE...MOVING NORTHEAST AT
15 MPH. THESE STORMS WILL CONTAIN TORRENTIAL DOWNPOURS OF RAIN...AND
WILL BE MOVING ACROSS THE SAME GENERAL AREA THAT RECEIVED HEAVY RAINS
EARLIER THIS MORNING. WHITE HOUSE RECEIVED ABOUT NINE TENTHS OF AN
INCH OF RAIN FROM THE STORMS EARLIER...AND WILL LIKELY RECEIVE
ANOTHER INCH OR SO FROM THESE NEW STORMS.
AS THESE NEW THUNDERSTORMS PUSH ACROSS THE AREA...YOU CAN EXPECT
PONDING OF WATER TO OCCUR IN LOW LYING POORLY DRAINED AREAS...AND
POSSIBLY SOME LOCALIZED FLOODING. IF YOU'RE OUT ON THE
HIGHWAY...AVOID DRIVING THROUGH AREAS OF STANDING WATER.
LAT...LON 3665 8647 3634 8643 3630 8654 3632 8655
3629 8657 3619 8687 3650 8707
19Local storm report, Aug 9, 9:29 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
929 AM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM HAIL MOUNT JULIET 36.21N 86.52W
08/09/2012 E1.00 INCH WILSON TN PUBLIC
&&The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:34 AM CDT | Special Weather Statement | OHX | Sumner | 26 min |
| Aug 9, 8:29 AM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 3 hr |
| Aug 9, 9:12 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 33 min |
| Aug 9, 9:19 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 86 min |
| Aug 9, 9:45 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 15 min |
| Aug 9, 10:13 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 17 min |
| Aug 9, 11:29 AM CDT | Special Weather Statement | OHX | Putnam, Van Buren, White | 61 min |
| Aug 9, 11:34 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 26 min |
| Aug 9, 11:38 AM CDT | Special Weather Statement | OHX | Coffee | 37 min |
| Aug 9, 11:48 AM CDT | Flash Flood Warning | OHX | Coffee | 2 hr |
| Aug 9, 11:56 AM CDT | Flash Flood Warning | OHX | Putnam, Van Buren, White | 3 hr |
| Aug 9, 12:23 PM CDT | Flash Flood Warning | OHX | Cumberland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.